MAUDE Adverse Event Report: SPECTRUM MEDICAL LIMITED QUANTUM PUMP CONSOLE; HEART LUNG MACHINE CONSOLE

SPECTRUM MEDICAL LIMITED QUANTUM PUMP CONSOLE; HEART LUNG MACHINE CONSOLE
Model Number QWS 15"
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Arterial pump stopped suddenly 32 minutes after the beginning of the case."!!!" signal was displayed under the arterial pressure.The alarm of arterial pressure which controls the arterial pump was disabled but the arterial pump didn't restart.The perfusionist changed out the arterial pressure senor: the pump still did not restart.The user reported that the pump stopped and started for period of time.Finally, the perfusionist changed out the arterial pressure sensor and pressure cable, at this point the arterial pump restarted, the rest of the case was performed without issue.
 
Additional Manufacturer Narrative
The review of the logs showed the following: 'stop pressure' and 'max pressure' safeties were both enabled in the system.There were two instances of stop pressure and max pressure triggering events: the first instance: 1.The 'stop pressure' and 'max pressure' safeties were triggered.(the 'stop pressure' trigger stops rpm on the pump to ensure pressure in the circuit does not exceed a safe limit.) 2.The perfusionist then disabled these safeties while both safeties were triggered.(disabling the 'stop pressure' safety while triggered clears the rpm setpoint.This is to prevent the pump from ramping up while the pressure is high, and the safety is triggered.) 3.The pump rpm was still at 0 due to the prior 'stop pressure' trigger and clear.4.With pressure safeties disabled, the perfusionist manually increased pump rpm again.The second instance: 5.The perfusionist reactivates the 'stop pressure' and 'max pressure' safeties.6.The 'max pressure' and 'stop pressure' safeties were then triggered again stopping the pump for a second time.7.The pressure dropped and auto cleared the 'stop pressure' safety (however, max pressure safety was still triggered with pump likely ramping up) 8.The perfusionist then disabled these safeties while only the 'max pressure' safety was triggered.(disabling 'max pressure' while triggered, holds the pump at the current speed.This is to prevent the pump from ramping up while the pressure is high, and the safety triggered) user reported replacing the pressure sensor and pressure sensor cable which appeared to resolve the issue.The initial investigation of the event report and the logs indicates either a high-pressure event occurred, or there was a technical failure of the pressure sensor.Further investigation of the physical part is required to determine the true root cause.

Brand Name
QUANTUM PUMP CONSOLE
Common Device Name
HEART LUNG MACHINE CONSOLE
Manufacturer (Section D)
SPECTRUM MEDICAL LIMITED
harrier4, meteor business park
cheltenham road east
gloucester, gloucestershire GL2 9 QL
UK  GL2 9QL
Manufacturer (Section G)
SPECTRUM MEDICAL LIMITED
harrier4, meteor business park
cheltenham road east
gloucester, gloucestershire
UK  
Manufacturer Contact
angus fletcher
harrier4, meteor business park
cheltenham east road
gloucester, gloucestershire GL2 9-QL
UK   GL2 9QL
MDR Report Key19679445
Report Number3006073153-2024-00006
Device Sequence Number16923076
Product Code DTQ
UDI-Device Identifier05060434420008
UDI-Public05060434420008
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K163657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberQWS 15"
Device Catalogue Number51-000001-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDEX PRESSURE SENSOR ASSAY 4.00M (4-PIN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown